Jump to content

Jodawoda: Looking for much needed support


Jodawoda

Recommended Posts

Hi, My user name is Jodawoda. I am not tech savvy at all and not familiar with navigating forums. I am in a horrible awful terrible emotional space which I attribute primarily to a messed up nervous system;  20 years on Effexor followed by a slow 18 month titration down then completely off, went into complete PTSD flight or fight mode during which time I was paranoid and in full on fighting mode due to extreme defensiveness, literally feeling the need to fight for my soul, my very being. After about 2 months of daily agony, it was either take my life or go back on psychiatric meds, I didn't know what else to do. So here I am now, a few months back on Effexor, which initially seemed to alleviate much of the fight or flight mode, but unfortunately that is now returning and my nervous system feels like it is being hijacked all over again. I don't know what to do. 

 

I apologize in advance, I don't know how to do whatever it is I'm supposed to do with my "signature", something about my medication history or current medication?  

Effexor xr 225 mg daily for about 20 years

 

Ability 10mg daily for about 5 years 

 

Seroquel in various doses at bedtime for about 10 years 

 

Have been off Ability for about 4 years now

Still take small dose Seroquel at bedtime (50mg) 

 

Several months ago finished a very gradual taper over 18 months to eventually being completely off of Effexor ---

Significant destabilization for a couple months to the point where I felt no choice but to resume the Effexor.....

Initially felt better right away after resuming with a small dose 37.5mg but then eventually had to keep increasing the dose to get better stabilization to where I am now, back to 225 mg daily.  And unstable with serious mood lability and rage (no history of anger problems).  

Link to post

How much effexor were you on before? How much are you taking now?

Dec 1, 2016. 10 mg zyprexa for 1.5 month. Started taper mid-Jan. 2017. Cut 1.25 mg every 2 weeks; smaller cuts 2.5 mg down. Stopped at .6 mg. May 7, 2017: zyprexa free. 
Zoloft: Dec1, 2016, 200 mg. Started taper: Jun12, 2017: 197.5 mg; Jun19,:195 mg; July 2:185mg; July 9,:180 mg; July16,: 175; July 23: 170; July 30: 165; Aug6: 160; Aug13: 155; Aug. 20: 150; Aug.27: 146 mg; Sept3: 145 mg; Sept10:143 mg; Sept17:140 mg....Nov5: 122 mg...Dec3:112.5 mg; Jan14, 2018: 95 mg...Jan28: 90 mg; Feb21:80 mg; Mar11: 75 mg; May2:70 mg; May15: 68 mg; May28: 65 mg; Jun9: 62 mg;Jun25: 60 mg:July22: 55 mg; Aug25: 45 mg. Aug28: 50 mg...Oct 28: 38 mg; Dec.4: 30 mg; Jan8,2019: 25mg; Feb6: 23.5 mg; Apr1:17.5mg; May1:1 mg; May 5: 18;  May 18:15mg; June 16:12.5mg; Sept 10:11 mg; Sept.16:10 mg; Oct. 1: 9mg; Nov. 27: 8mg; Dec.5: 7mg; Jan.1,2020, 6 mg; Feb1: 5 mg; May 1: 2.5 mg; Jn 1: 2 mg; Jy 1: 1.5 mg
Spreadsheet: https://docs.google.com/spreadsheets/d/1pw4tjImAJ92OIVyRvZoZYjqxiKMk7wvp-ljiIi1olRo/edit#gid=0

Link to post
  • Moderator Emeritus

Hi Jodawoda, welcome to SA. I am so sorry that you ended up with withdrawal syndrome after what seemed to be a slow taper off effexor. It happened to me too after 10 years and a taper of 1 year so I can truly empathise. Sadly what the doctors don't realise is that a much smaller dose is needed for reinstating. Thankfully I found SA and reinstated a tiny dose then stabilised before restarting my taper.  

 

You could now start to taper again, it could be too activating for you. Side effects often lessen as the dose lowers.

 

What dose are you taking?

Did you restart on the same dose or has it increased? 

 

You can find instructions how to fill in your signature here  

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

Tips for tapering effexor 

 

http://survivingantidepressants.org/index.php?/topic/272-tapering-off-effexor-venlafaxine/

 

Some people do better with smaller cuts more often, I think this one is better for effexor based on my experience. 

 

http://survivingantidepressants.org/index.php?/topic/2878-micro-taper-instead-of-10-or-5-decreases/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post
  • 2 weeks later...
ShakeyJerr

Hi Jodowoda - you haven't been around since you first joined. How are you doing?

Main thread: http://survivingantidepressants.org/index.php?/topic/14472-shakeyjerr-say-hello/

History: Prozac & Lithium from 1999 to 2003. Ended up back on after 4 months because taking a beta-blocker caused immediate depression (just 2 doses - turned out I didn't even need it; I had no other withdrawal symptoms - I might have ended up med and withdrawal-free otherwise :(). - Switched to Effexor (75mg 3/day) and Seroquel (50mg 3/day) in 2010. - Did a self-taper during 2016. - Developed Discontinuation Syndrome 02/17.

Supplements: Magnesium-Glycinate 400mg split into 4 100mg doses throughout the day. Vitamin C 500mg - once per day. Fish Oil 1360 mg (950 mg Active Omega-3) - twice per day.

I'm not a doctor. I use the internet, experience, and trial & error. Seek medical advice if necessary.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy